Alert archive / Connecticut / River Flood Warnings in 2010
River Flood Warning 82, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this river flood warning at Dec 14, 2010, 3:42 PM EST for Capitol Planning Region, Lower Connecticut River Valley Planning Region, Connecticut. It took effect at Dec 15, 2010, 10:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2010, 3:42 PM EST (20:42 UTC)
- In effect from
- Dec 15, 2010, 10:00 AM EST
- Expired
- Dec 15, 2010, 10:11 PM EST
- In force
- 12 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- Minor
Counties Capitol Planning Region, CT, Lower Connecticut River Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 90 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
731 WGUS41 KBOX 142042 FLWBOX BULLETIN...IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TAUNTON MA 342 PM EST TUE DEC 14 2010 ...THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN CONNECTICUT... CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES A COMBINATION OF MELTING SNOW ACROSS NORTHERN NEW ENGLAND AND HEAVY RAIN THAT FELL EARLIER THIS WEEK HAS CAUSED THE CONNECTICUT RIVER TO APPROACH FLOOD STAGE AT BOTH HARTFORD AND MIDDLETOWN. THE RIVER LEVELS ARE FORECAST TO EXCEED FLOOD STAGE WEDNESDAY MORNING...THEN WILL SLOWLY RECEDE LATER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS... STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. && CTC003-007-150842- /O.NEW.KBOX.FL.W.0081.101215T1200Z-101216T1300Z/ /HFDC3.1.ER.101215T1200Z.101215T1800Z.101216T0700Z.NO/ 342 PM EST TUE DEC 14 2010 THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A * FLOOD WARNING FOR THE CONNECTICUT RIVER AT HARTFORD. * FROM WEDNESDAY MORNING TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:30 PM TUESDAY THE STAGE WAS 14.4 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 16.2 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING IS EXPECTED IN SEVERAL LOW LYING AREAS OUTSIDE LEVEE PROTECTION IN HARTFORD...AS WELL AS DOWNSTREAM THROUGH WETHERSFIELD AND GLASTONBURY. $$ CTC003-007-150842- /O.NEW.KBOX.FL.W.0082.101215T1159Z-000000T0000Z/ /MDDC3.1.ER.101215T1159Z.101216T0000Z.000000T0000Z.NO/ 342 PM EST TUE DEC 14 2010 THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A * FLOOD WARNING FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * AT 12:45 PM TUESDAY THE STAGE WAS 6.6 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 8.5 FEET BY TOMORROW EVENING. THE RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH THURSDAY. * IMPACT...AT 9.0 FEET...FLOODING IS EXPECTED IN LOW LYING SECTIONS OF THE CONNECTICUT RIVER FROM WETHERSFIELD AND GLASTONBURY DOWNSTREAM THROUGH CROMWELL...MIDDLETOWN AND PORTLAND. BOATING INTERESTS SHOULD PREPARE FOR A PERIOD OF SWIFT RIVER FLOWS. $$
3 follow-up statements
103 WGUS81 KBOX 150742 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 242 AM EST WED DEC 15 2010 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS IN CONNECTICUT... CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. && CTC003-007-151942- /O.EXT.KBOX.FL.W.0081.101215T1700Z-101215T2300Z/ /HFDC3.1.ER.101215T1700Z.101215T1700Z.101215T1700Z.NO/ 242 AM EST WED DEC 15 2010 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT HARTFORD. * FROM THIS AFTERNOON TO THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:30 AM WEDNESDAY THE STAGE WAS 15.3 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO CREST VERY CLOSE TO FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 16.0 FEET...MINOR FLOODING IS EXPECTED IN SEVERAL LOW LYING AREAS OUTSIDE LEVEE PROTECTION IN HARTFORD...AS WELL AS DOWNSTREAM THROUGH WETHERSFIELD AND GLASTONBURY. $$ CTC003-007-151942- /O.EXT.KBOX.FL.W.0082.101215T1500Z-101216T1500Z/ /MDDC3.1.ER.101215T1500Z.101216T0300Z.101216T0900Z.NO/ 242 AM EST WED DEC 15 2010 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * FROM THIS MORNING TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:45 AM WEDNESDAY THE STAGE WAS 7.3 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 8.2 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 9.0 FEET...FLOODING IS EXPECTED IN LOW LYING SECTIONS OF THE CONNECTICUT RIVER FROM WETHERSFIELD AND GLASTONBURY DOWNSTREAM THROUGH CROMWELL...MIDDLETOWN AND PORTLAND. BOATING INTERESTS SHOULD PREPARE FOR A PERIOD OF SWIFT RIVER FLOWS. $$
758 WGUS81 KBOX 151956 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 256 PM EST WED DEC 15 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN CONNECTICUT... CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS IN CONNECTICUT... CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES THE CONNECTICUT RIVER AT HARTFORD HAS CRESTED JUST BELOW FLOOD STAGE THIS AFTERNOON...SO THE RIVER FLOOD WARNING HAS BEEN CANCELLED THERE. ON THE CONNECTICUT RIVER AT MIDDLETOWN...THE LEVEL CONTINUES TO SLOWLY RISE...AND IS EXPECTED TO REACH FLOOD STAGE EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. && CTC003-007-152026- /O.CAN.KBOX.FL.W.0081.000000T0000Z-101215T2300Z/ /HFDC3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 256 PM EST WED DEC 15 2010 THE FLOOD WARNING IS CANCELLED FOR THE CONNECTICUT RIVER AT HARTFORD. * AT 2:30 PM WEDNESDAY THE STAGE WAS 15.6 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.7 FEET. THE RIVER WILL CONTINUE TO FALL TO 14.2 FEET BY TOMORROW MORNING. $$ CTC003-007-160756- /O.EXT.KBOX.FL.W.0082.000000T0000Z-101216T1200Z/ /MDDC3.1.ER.101216T0211Z.101216T0300Z.101216T0600Z.NO/ 256 PM EST WED DEC 15 2010 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * AT 1:30 PM WEDNESDAY THE STAGE WAS 7.8 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 8.1 FEET EARLY TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT. * IMPACT...AT 8.0 FEET...FLOODING IS LIKELY IN THE VICINITY OF MEADOW ROAD/RT 17A IN THE GILDERSLEEVE SECTION OF PORTLAND. A PORTION OF THIS ROADWAY WILL LIKELY BE CLOSED. THIS INCLUDES THE EXCHANGE CLUB OF PORTLAND FAIRGROUNDS. BOATING INTERESTS SHOULD PREPARE FOR A PERIOD OF SWIFT RIVER FLOWS DURING THIS PERIOD. $$
999 WGUS81 KBOX 160311 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1011 PM EST WED DEC 15 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN CONNECTICUT... CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. && CTC003-007-160341- /O.CAN.KBOX.FL.W.0082.000000T0000Z-101216T1200Z/ /MDDC3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1011 PM EST WED DEC 15 2010 THE FLOOD WARNING IS CANCELLED FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * AT 9:30 PM WEDNESDAY THE STAGE WAS 7.8 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WAS CRESTING JUST BELOW ITS 8 FOOT FLOOD STAGE AT 7.8 FEET. THE RIVER WILL CONTINUE TO FALL TO 4.9 FEET BY FRIDAY MORNING. NO ADDITIONAL FLOODING IS EXPECTED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Dec 14, 11:45 AM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Dec 14, 11:45 AM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1145 AM EST TUE DEC 14 2010
.SYNOPSIS...
TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH THURSDAY BEFORE
MODERATING TO NEAR NORMAL FRIDAY AND INTO THE WEEKEND. THERE IS A
LOW PROBABILITY FOR A WINTER STORM TO IMPACT THE REGION SATURDAY
NIGHT AND/OR SUNDAY...BUT THE STORM COULD JUST AS EASILY PASS
HARMLESSLY OUT TO SEA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE UPDATED THE GRIDS AND ZONES TO REFLECT CURRENT CONDITIONS. AS
WINDS HAVE BECOME MORE W-NW...THE AREA OF SNOW SHOWERS THAT HAD
WORKED INTO S COASTAL AREAS PUSHED OFFSHORE BY LATE MORNING. CLOUDS
ALSO BREAKING UP QUITE NICELY ACROSS MOST AREAS EXCEPT THE CAPE AND
ISLANDS AS WELL AS NEAR THE BERKSHIRES AND SW NH. ALSO NOTE THIN
STREAMERS ACROSS E NY OFF LAKE ONTARIO. RATHER THIN...SO EXPECT NO
MORE THAN ISOLATED SNOW SHOWERS ACROSS THE E SLOPES OF THE
BERKSHIRES. ALSO MAY STILL SEE A COUPLE MORE QUICK SNOW SHOWERS
ELSEWHERE THROUGH MIDDAY...BUT EXPECTED TO END.
ALSO NOTED THAT TEMPS AND DEWPTS WERE RUNNING AT LEAST A FEW DEGREES
BELOW THE FORECAST...SO ADJUSTED THESE. NOT EXPECTING MUCH MORE OF A
RISE IN TEMPS WITH THE CONTINUED STRONG COLD AIR ADVECTION MOVING
ACROSS THE REGION...SO ADJUSTED MAX TEMPS DOWNWARD JUST A BIT
CONSIDERING THIS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
TONIGHT...PLENTY OF CLOUD COVER WILL NOT PREVENT TEMPERATURES FROM
FALLING SHARPLY OVERNIGHT. MANY LOCATIONS IN CENTRAL
MASSACHUSETTS... SOUTHWEST NEW HAMPSHIRE AND NORTHERN CONNECTICUT
WILL SEE TEMPS IN THE LOWER TEENS AND SOME AREAS IN THE SINGLE
DIGITS. SUB ZERO WIND CHILL VALUES ARE POSSIBLE TONIGHT AS WINDS
ARE NOT EXPECTED TO GO CALM AND BREEZY CONDITIONS OVERNIGHT WILL
DEFINITELY ADD A BITE TO THE BELOW NORMAL COLD TEMPERATURES
EXPECTED TONIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...
* A RETURN TO COLD WEATHER WITH BELOW NORMAL TEMPS MUCH OF THIS
PERIOD
* LOW PROBABILITY OF A WINTER STORM SAT NIGHT AND/OR SUNDAY
MODEL PREFERENCES...
MODELS FAIRLY CLOSE AT THE BEGINNING OF THIS PERIOD /12Z WED/ BUT
THEN BEGIN TO DIVERGE ON HOW VORTEX OVER THE NORTHEAST WILL
INTERACT WITH UPSTREAM VORTEX OVER WESTERN CANADA AS NORTHEAST
VORTEX RETROGRADES. THIS IMPACTS THE FLOW EVOLUTION ACROSS THE
NORTHERN TIER OF THE U.S. AND INTO NEW ENGLAND ESPECIALLY THIS
WEEKEND WHEN THERE IS GOOD MODEL AGREEMENT ON CYCLOGENESIS
ALONG/OFF THE EASTERN SEABOARD.
00Z GFS/GEFS/ECMWF AND GGEM ARE IN GOOD AGREEMENT WITH AN OFFSHORE
TRACK AS THESE MODELS PLACE POLAR VORTEX AND MEAN MID LEVEL TROF
AXIS TOO FAR EAST FOR A CLOSER STORM TRACK. INTERESTINGLY THE
UKMET CONTINUES TO BE MOST ROBUST AND WEST WITH A 972 MB LOW JUST
EAST OF CAPE ANN SUN EVENING! HPC INFORMS US /PREEPD/ THAT THE
12Z/13 ECMWF ENSEMBLE MEAN IS CLOSER TO THE COAST THAN MODEL
CONSENSUS. THEREFORE THE CHANCE POPS FROM THE GFS MOS SAT NGT INTO
SUN SEEM REASONABLE. THUS THE HIGHEST RISK FOR AN ACCUMULATING
SNOW CONTINUES TO APPEAR TO BE CAPE COD AND ISLANDS.
DAILIES...
ANOMALOUS RIDGE OVER GREENLAND AND THE DAVIS STRAIT /-NAO/ WILL
PROMOTE POLAR VORTEX TO RESIDE ACROSS SOUTHEAST CANADA AND
NORTHERN NEW ENGLAND. THIS WILL SUPPORT BELOW NORMAL HEIGHTS AND
TEMPS ACROSS THE REGION THROUGHOUT THIS FORECAST PERIOD.
WED AND THU... PROBABLY COLDEST DAYS OF THE WEEK WITH 850 TEMPS
-13C TO -16C. GUSTY WNW WIND WED WILL PROVIDE COLD WIND CHILL
VALUES. MAINLY DRY WEATHER IS EXPECTED HOWEVER CAN/T RULE OUT AN
ISOLATED/BRIEF SNOW SHOWER AT ANY TIME WITH LAKE EFFECT SNOWS
POSSIBLY SPILLING OVER THE BERKSHIRES AND LITCHFIELD HILLS.
ADDITIONAL SNOW SHOWERS POSSIBLE WED NGT INTO THU MORNING AS
POTENT SHORT WAVE PINWHEELS AROUND VORTEX INTO SOUTHERN NEW
ENGLAND. MOISTURE IS LIMITED SO ANY SNOW ACCUMULATION SHOULD BE
MINOR.
FRI/SAT... DRY AND COLD WEATHER CONTINUES WITH POLAR VORTEX OVER
SOUTHERN QUEBEC.
SAT NIGHT AND SUN...
AS MENTIONED ABOVE WE WILL CONTINUE CHANCE POPS FOR SNOW
/ESPECIALLY ACROSS SOUTHEAST MA/ AS ALL MODEL GUIDANCE SUGGEST
CYCLOGENESIS SOMEWHERE ALONG OR OFF THE EAST COAST. POSITION OF
POLAR VORTEX AND THE ASSOCIATED MEAN MID LEVEL TROF AXIS OVER THE
NORTHEAST WILL BE CRITICAL IN DETERMINING THE STORM TRACK. STAY
TUNED.
MON...
SHOULD SEE SOME IMPROVEMENT WITH STORM MOVING SEAWARD BUT COLD
WEATHER WILL LIKELY PREVAIL.
TEMPS WERE DERIVED FROM MAVMOS AND THE COLDER IN HOUSE BIAS
CORRECTED GFS MOS.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
THROUGH THIS AFTERNOON...MODERATE TO HIGH CONFIDENCE FOR VFR CIGS
AND VSBYS. WILL SEE LOCAL MVFR CIGS/VSBYS IN ANY LEFTOVER SNOW
SHOWERS THROUGH 18Z.
TONIGHT...MODERATE CONFIDENCE FOR VFR CIGS/VSBYS.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. EXPECT VFR CIGS THROUGH
TONIGHT.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
HIGH CONFIDENCE IN VFR CONDITIONS THE VAST MAJORITY OF THE TIME. WE
MAY SEE SOME BRIEF MVFR CONDITIONS IN STRATO-CUMULUS CLOUDS ALONG
WITH A PASSING FLURRY/SNOW SHOWER OR TWO WEDNESDAY/THURSDAY. THE
STRONGEST WINDS LOOK TO BE ON WEDNESDAY WITH WEST TO NORTHWEST WIND
GUSTS OF 20 TO 35 KNOTS EXPECTED DURING THE DAY.
&&
.MARINE...
THIS AFTERNOON AND TONIGHT...SMALL CRAFT ADVISORY CONDITIONS WILL
CONTINUE. MAY SEE A FEW GUSTS NEAR GALE FORCE IN THE WATERS SOUTH OF
NEW ENGLAND LATE TONIGHT. SEAS WILL REMAIN WELL ABOVE 5 FEET OUTSIDE
OF SHELTERED HARBORS/SOUNDS. STILL NOTING SEAS UP TO 15-20 FEET WELL
S AND E OF NANTUCKET AT MIDDAY.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WNW WINDS OF 15-20 KT WITH GUSTS TO 25 KT POSSIBLE WED AND THU BUT
THEN DIMINISH FRI AND SAT. COULD HAVE A GALE CENTER DEVELOP AND
TRACK OVER EASTERN GEORGES BANK SOMETIME THIS WEEKEND. LIGHT FREEZING
SPRAY POSSIBLE BOTH WED AND THU.
&&
.HYDROLOGY...
THE CONNECTICUT RIVER AT HARTFORD AND MIDDLETOWN MAY SLIGHTLY EXCEED
THEIR MINOR FLOOD STAGES WEDNESDAY. AS THE UPSTREAM CONTRIBUTIONS
FROM THE TRIBUTARIES STILL BEING ROUTED TO THE MAINSTEM...AND THE
RIVER ONLY EXPECTED TO SLIGHTLY EXCEED FLOOD STAGE. WILL HOLD OFF ON
ISSUING WARNING AT THIS POINT. ADDITIONAL GUIDANCE WILL BE AVAILABLE
LATER TODAY WHICH WILL HELP TO DEFINE THE NEED FOR ANY ACTION FOR
THE MAINSTEM CT RIVER.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR
ANZ232>234.
SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR ANZ235-
237-250-251-254>256.
&&
SYNOPSIS...NOCERA/MANNING
NEAR TERM...EVT
SHORT TERM...MANNING
LONG TERM...NOCERA
AVIATION...NOCERA/MANNING/EVT
MARINE...NOCERA/EVT
HYDROLOGY...MANNINGHazardous weather outlook, Dec 14, 4:27 AM EST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 427 AM EST TUE DEC 14 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-150930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 427 AM EST TUE DEC 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SOME SLIPPERY ROADS ARE POSSIBLE ACROSS THE CONNECTICUT RIVER VALLEY WHERE PERIODS OF LIGHT SNOW OCCURRED OVERNIGHT INTO EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS THE POSSIBILITY THAT THE CONNECTICUT RIVER AT MIDDLETOWN GOES INTO MINOR FLOOD WEDNESDAY. IN ADDITION...THE CONNECTICUT RIVER AT HARTFORD MAY APPROACH FLOOD STAGE WEDNESDAY. THERE IS THE POTENTIAL THAT A WINTER STORM AFFECTS SOUTHERN NEW ENGLAND SOMETIME SATURDAY NIGHT AND/OR SUNDAY. HOWEVER...CONFIDENCE IS LOW AND THE STORM COULD JUST AS EASILY PASS HARMLESSLY OUT TO SEA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-150930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 427 AM EST TUE DEC 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW TO MODERATE PROBABILITY FOR A PERIOD OF GALE FORCE WIND GUSTS ACROSS THE SOUTHERN WATERS WEDNESDAY AND/OR WEDNESDAY NIGHT. THERE ALSO IS A MEDIUM PROBABILITY FOR A PERIOD OF GALE FORCE WIND GUSTS SATURDAY NIGHT AND/OR SUNDAY IF A LOW PRESSURE SYSTEM TRACKS CLOSE ENOUGH TO THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:42 PM EST | River Flood Warning | BOX | Capitol Planning Region, Lower Connecticut River Valley Planning Region | 23 hr |
Nearby
River Flood Warnings in Connecticut, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.